Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 29, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jun 13, 2014, 11:18 AM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2014, 11:18 AM CDT (16:18 UTC)
- Expired
- Jun 13, 2014, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 4.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -497 J/kg
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
384 WWUS73 KGLD 131618 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1018 AM MDT FRI JUN 13 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140200- /O.NEW.KGLD.WI.Y.0029.140613T1618Z-140614T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1018 AM MDT FRI JUN 13 2014 /1118 AM CDT FRI JUN 13 2014/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. * PEAK WINDS...20 TO 35 MPH SUSTAINED WITH GUSTS AROUND 45 MPH. * TIMING/DURATION...MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
1 follow-up statement
572 WWUS73 KGLD 140204 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 804 PM MDT FRI JUN 13 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140315- /O.EXP.KGLD.WI.Y.0029.000000T0000Z-140614T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 804 PM MDT FRI JUN 13 2014 /904 PM CDT FRI JUN 13 2014/ ...WIND ADVISORY HAS EXPIRED... WINDS ACROSS THE AREA HAVE DECREASED BELOW ADVISORY LEVELS. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jun 13, 6:59 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 13, 6:59 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 559 AM MDT FRI JUN 13 2014 .SHORT TERM...(TODAY THROUGH SUNDAY NIGHT) ISSUED AT 314 AM MDT FRI JUN 13 2014 BREEZY TO WINDY CONDITIONS ARE EXPECTED DURING THE DAY TODAY. THE PRESSURE GRADIENT INCREASES ACROSS THE FORECAST AREA BETWEEN THE SURFACE HIGH PRESSURE AREA THAT MOVES OVER THE CENTRAL PLAINS STATES AND THE DEEPENING LOW PRESSURE AREA OVER SOUTHEAST WYOMING AND THE TROUGH EXTENDING SOUTHWARD INTO EASTERN COLORADO. SOUTH WINDS WILL INCREASE BY MID DAY AND BE NEAR ADVISORY CRITERIA FROM LATE MORNING THROUGH THE AFTERNOON. WAS NOT CONFIDENT ENOUGH IN REACHING ADVISORY CRITERIA TO ISSUE A WIND ADVISORY. EXPECT ISOLATED THUNDERSTORMS TO MOVE EAST ACROSS THE FORECAST AREA TONIGHT WITH A SHORT WAVE TROUGH MOVING EAST OF THE ROCKIES. THE LARGER FORECAST CONCERN IN THE SHORT TERM PERIOD IS THE POSSIBILITY OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SOUTHERLY WINDS WILL MAINTAIN 60+ DEGREE DEWPOINTS ACROSS CENTRAL KANSAS AND CENTRAL NEBRASKA WITH GOOD DAYTIME HEATING AND COOLER AIR ALOFT MOVING ACROSS THE REGION AS THE MAIN TROUGH AXIS MOVES EAST OF THE ROCKIES. THIS WILL PRODUCE AN UNSTABLE ATMOSPHERE WITH FAVORABLE SHEAR PROFILES THAT WILL SUPPORT SUPERCELLS TRANSITIONING INTO AN MCS WITH LARGE HAIL AND DAMAGING WINDS THAT WILL OCCUR MAINLY OVER THE FAR EASTERN PORTIONS OF THE FORECAST AREA AND AREAS FURTHER EAST AHEAD OF THE DRYLINE. ADDITIONAL STORMS ACROSS NORTHEAST COLORADO INTO WESTERN NEBRASKA WILL REMAIN MOSTLY ALONG THEN NORTHERN SECTIONS OF THE FORECAST AREA AND AREAS FURTHER TO THE NORTH IN THE VICINITY OF THE COLD FRONT. THESE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOS. SUNDAY AND SUNDAY NIGHT WILL BE SOMEWHAT COOLER WITH DRY CONDITIONS IN THE WAKE OF THE EXITING SYSTEM. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 226 AM MDT FRI JUN 13 2014 THE MAIN EVENT IN THE LONG TERM FORECAST CONTINUES TO BE THE UPPER LEVEL LOW PRESSURE SYSTEM THAT WILL STAGNATE AND SLOWLY MOVE INTO THE HIGH PLAINS REGION MONDAY FROM THE PACIFIC NORTHWEST...AND WILL AFFECT THE FORECAST AREA FOR A MAJORITY OF NEXT WEEK. A SERIES OF MID LEVEL SHORTWAVE TROUGHS COMBINED WITH FAVORABLE JET POSITIONS LOOK TO PROVIDE ENOUGH LIFT FOR SOME THREAT OF CONVECTIVE ACTIVITY. AT THE MOMENT...MOST OF THE INSTABILITY THROUGH THE PERIOD WILL SET UP ALONG AND EAST OF HIGHWAY 83...LEAVING THE EASTERN HALF OF THE FORECAST AREA WITH THE BEST CHANCES FOR PRECIPITATION. THE FIRST WAVE OF PRECIPITATION CHANCES WILL BE MONDAY WITH THE INITIAL PUSH OF DYNAMICS ALOFT...BUT CONDITIONS WILL DRY OUT TUESDAY AND WEDNESDAY AFTER THE FIRST TROUGH AXIS MOVES ACROSS AND OUT OF THE AREA. A SECOND WAVE WILL ENTER THE HIGH PLAINS WEDNESDAY NIGHT INTO THURSDAY...RETURNING CHANCES FOR SHOWERS AND THUNDERSTORMS TOWARDS THE END OF NEXT WEEK. DUE TO UNCHANGING POSITIONS ALOFT...SURFACE BOUNDARY WILL REMAIN DRAPED OVER THE TRI STATE AREA EACH DAY THROUGH NEXT WEEK. THIS COULD POTENTIALLY PLAY A ROLE IN A DIFFICULT HIGH TEMPERATURE FORECAST IF COLDER AIR SHIFTS INTO THE AREA LOWER THAN EXPECTED. FOR NOW...TEMPERATURES WILL LIKELY BE ABOVE NORMAL IN THE UPPER 80S TO LOWER 90S FOR MOST LOCATIONS WITH STRONG SOUTHERLY WARM AIR ADVECTION. TEMPERATURES THROUGH THE PERIOD WILL BE ABOUT NORMAL FOR THE NORTHWEST PORTIONS OF THE AREA IN THE LOW TO MID 80S...WHICH IS WHERE THE COLDER AIR BEHIND THE SURFACE BOUNDARY WILL MOST LIKELY SET UP. RELATIVE HUMIDITIES FOR SOUTHWEST LOCATIONS OF THE FORECAST AREA ON MONDAY AND TUESDAY WILL APPROACH THE CRITICAL VALUE OF 15%. MODEL SOUNDINGS INDICATE PLENTY OF DRY AIR ALOFT. WINDS WILL BE QUESTIONABLE MONDAY WITH GUIDANCE DIFFERING A BIT ON THE STRENGTH...BUT SOME SOUNDINGS SHOW SOME STRONGER WIND ALOFT TUESDAY THAT COULD BE MIXED DOWN TO THE SURFACE ALONG WITH THE DRY AIR AS DAYTIME HEATING OCCURS...ESPECIALLY IN THE AFTERNOON HOURS. CRITICAL FIRE WEATHER CONDITIONS COULD BE A RESULT...WITH TUESDAY LOOKING THE BEST AT THIS TIME. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 508 AM MDT FRI JUN 13 2014 VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD AT GLD AND MCK. SOUTH WINDS WILL INCREASE AND BECOME GUSTY ACROSS THE REGION BY 15Z THIS MORNING WITH SUSTAINED WIND SPEEDS OF 25 TO 30 MPH AND GUSTS APPROACHING 40 MPH. ISOLATED THUNDERSTORMS ARE EXPECTED IN THE VICINITY AT GLD BETWEEN 00-04Z AND AT MCK BETWEEN 03Z-08Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...MK AVIATION...LOCKHART
Hazardous weather outlook, Jun 13, 8:51 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 751 AM MDT FRI JUN 13 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 751 AM MDT FRI JUN 13 2014 /851 AM CDT FRI JUN 13 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS WILL BE SUSTAINED AROUND 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE THROUGH THE AFTERNOON. THERE WILL BE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING DEVELOPING IN EASTERN COLORADO AND PROGRESSING EASTWARD THROUGH THE REGION. A FEW THUNDERSTORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT MAINLY NORTH OF INTERSTATE 70 EXTENDING FROM FLAGLER COLORADO TO COLBY KANSAS...AND EAST OF KANSAS STATE HIGHWAY 25 EXTENDING FROM LEOTI KANSAS TO COLBY KANSAS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS IN ADDITION TO ISOLATED TORNADOES NORTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Nebraska, 2014Wind Advisories in Colorado, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.